MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON¿ MODULEX¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON¿ MODULEX¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 55900105545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient implanted with shank having transforaminal lumbar interbody fusion (tlif) therapy for lumbar radiculopathy and spondylolisthesis.It was reported that patient underwent an l5-s1 mis tlif with modulex cortical screws, and catalyft pl.Dr placed cortical trajectory screws using intraoperative imaging followed by s8 stealth navigation and then proceeded with a direct decompression of the nural elements followed by insertion of an interbody device at 5-1.Patient followed up on (b)(6) 2024 with complaints of back pain and a return of left leg pain.Normal bone density was reported.Upon imaging, it was revealed that bilateral s1 screw shanks were fractured.Patient did undergo a revision surgery which included an anterior approach, removal of the tlif cage and subsequent insertion of an alif cage and plate.The catalyft cage was disposed at the time of removal.The fractured screws remain in the patient and posterior screws may be removed at a future date.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that portions of the broken screws had been retrieved.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON¿ MODULEX¿ SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19918979
Report Number1030489-2024-00934
Device Sequence Number8178089
Product Code NKB
UDI-Device Identifier00763000435523
UDI-Public00763000435523
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210637
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55900105545
Device Catalogue Number55900105545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight82 KG